Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 53, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Jul 5, 2020, 10:44 PM EDT for Essex County, Massachusetts. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 5, 2020, 10:44 PM EDT (02:44 UTC)
- Expired
- Jul 5, 2020, 11:29 PM EDT
- In force
- 45 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
County Essex County, MA
The radar
The Boston radar (KBOX), 89 km from the middle of the area, began a volume at 02:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 5, 11:02 PM EDT | TSTM WND DMG | Essex, MA | LARGE TREE AND WIRES DOWN ON MAIN STREET |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Chatham, MA (KCHH), launched 00:00Z, 2.7 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 28 J/kg
- Mixed-layer CIN
- -229 J/kg
- Mixed-layer LCL
- 812 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
375
WUUS51 KBOX 060244
SVRBOX
MAC009-060345-
/O.NEW.KBOX.SV.W.0053.200706T0244Z-200706T0345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Boston/Norton MA
1044 PM EDT Sun Jul 5 2020
The National Weather Service in Boston/Norton has issued a
* Severe Thunderstorm Warning for...
Central Essex County in northeastern Massachusetts...
* Until 1145 PM EDT.
* At 1043 PM EDT, a severe thunderstorm was located over Ipswich, or
10 miles northwest of Gloucester, moving southeast at 25 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and power lines.
* Locations impacted include...
Haverhill, Beverly, Gloucester, Newburyport, Amesbury, Ipswich,
Salisbury, Georgetown, Boxford, Hamilton, Rockport, Newbury,
Groveland, Merrimac, Topsfield, Rowley, Manchester, Wenham, West
Newbury and Essex.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4283 7083 4281 7087 4280 7081 4272 7079
4271 7079 4277 7082 4273 7085 4270 7083
4270 7078 4267 7073 4264 7076 4269 7063
4264 7059 4258 7066 4260 7065 4261 7068
4255 7080 4277 7115 4288 7092
TIME...MOT...LOC 0243Z 304DEG 20KT 4272 7084
HAIL...0.88IN
WIND...60MPH
$$
Loconto3 follow-up statements
182
WWUS51 KBOX 060303
SVSBOX
Severe Weather Statement
National Weather Service Boston/Norton MA
1103 PM EDT Sun Jul 5 2020
MAC009-060345-
/O.CON.KBOX.SV.W.0053.000000T0000Z-200706T0345Z/
Essex MA-
1103 PM EDT Sun Jul 5 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM EDT
FOR NORTHEASTERN ESSEX COUNTY...
At 1102 PM EDT, a severe thunderstorm was located over Gloucester,
moving southeast at 25 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and power lines.
Locations impacted include...
Beverly, Gloucester, Newburyport, Ipswich, Salisbury, Georgetown,
Boxford, Hamilton, Rockport, Newbury, Topsfield, Rowley, Manchester,
Wenham and Essex.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4283 7083 4281 7087 4280 7081 4272 7079
4271 7079 4277 7082 4273 7085 4270 7083
4270 7078 4267 7073 4264 7076 4269 7063
4264 7059 4258 7066 4260 7065 4261 7068
4255 7080 4267 7099 4281 7091
TIME...MOT...LOC 0302Z 304DEG 20KT 4266 7072
HAIL...0.88IN
WIND...60MPH
$$
Loconto634
WWUS51 KBOX 060311
SVSBOX
Severe Weather Statement
National Weather Service Boston/Norton MA
1111 PM EDT Sun Jul 5 2020
MAC009-060345-
/O.CON.KBOX.SV.W.0053.000000T0000Z-200706T0345Z/
Essex MA-
1111 PM EDT Sun Jul 5 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM EDT
FOR NORTHEASTERN ESSEX COUNTY...
At 1110 PM EDT, a severe thunderstorm was located over Gloucester,
moving southeast at 25 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated and trained spotters. At 1102 PM, a large
tree and power lines were downed in Essex.
IMPACT...Expect damage to trees and power lines.
Locations impacted include...
Beverly, Gloucester, Ipswich, Hamilton, Rockport, Newbury, Topsfield,
Rowley, Manchester, Wenham and Essex.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4277 7088 4278 7085 4280 7081 4272 7079
4271 7079 4277 7082 4273 7085 4270 7083
4270 7078 4267 7073 4264 7076 4269 7063
4264 7059 4258 7066 4260 7065 4261 7068
4255 7080 4263 7093 4267 7089
TIME...MOT...LOC 0310Z 304DEG 20KT 4263 7067
HAIL...0.88IN
WIND...60MPH
$$
Loconto846
WWUS51 KBOX 060329
SVSBOX
Severe Weather Statement
National Weather Service Boston/Norton MA
1129 PM EDT Sun Jul 5 2020
MAC009-060338-
/O.CAN.KBOX.SV.W.0053.000000T0000Z-200706T0345Z/
Essex MA-
1129 PM EDT Sun Jul 5 2020
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ESSEX COUNTY IS
CANCELLED...
The storm which prompted the warning has moved offshore. A Special
Marine Warning is in effect for the waters east of Gloucester.
Therefore, the warning has been cancelled. However heavy rain and
nearby lightning is still possible with this thunderstorm across far
eastern Essex County for another 15 minutes.
LAT...LON 4277 7088 4278 7085 4280 7081 4272 7079
4271 7079 4277 7082 4273 7085 4270 7083
4270 7078 4267 7073 4264 7076 4269 7063
4264 7059 4258 7066 4260 7065 4261 7068
4255 7080 4263 7093 4267 7089
TIME...MOT...LOC 0318Z 304DEG 20KT 4257 7056
$$
LocontoWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 7:54 PM EDT, 2 hours 50 minutes earlier.
Area forecast discussion, Jul 5, 7:54 PM EDT, 2 hours 50 minutes before
Area Forecast Discussion National Weather Service Boston/Norton MA 754 PM EDT Sun Jul 5 2020 .SYNOPSIS... A weak cold front and upper-level trough will develop isolated showers and thunderstorms this evening across northeast Massachusetts. Weak high pressure follows Monday and moves off the coast Tuesday. Hot and humid conditions move in for the middle and end of next week with scattered afternoon/evening thunderstorms Wednesday through Friday. Heat Advisories may be needed. Low pressure passing to our south Saturday could bring more widespread showers and thunderstorms to the region. With abundant moisture in place late in the week, any storms could produce locally torrential rainfall. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... ** Isolated strong thunderstorms may still impact northeast MA before midnight*** 750 PM update... Sea breeze-induced isolated showers and thunderstorms have dissipated. Attention is now focused on activity associated with a southeastward-moving short wave across northern New England. A few strong/severe storms were moving from southeast VT into southern NH at this time. There is still potential for these storms to move into northeast MA and produce strong winds and hail, up until about midnight, since CAPE will be slow to subside and we have sufficient bulk shear to sustain updrafts. Main area of concern is northeast of a line from Fitchburg to Boston. Previous discussion... With short wave trough well to the north across southern Quebec into ME, southern periphery of mid level forcing will bleed southward into northeast MA, including the Greater Boston area and possibly westward into the Worcester Hills. This is where 12z HREF has strongest potential updrafts along with 15z SREF Craven-Brooks exceeding 20000. Models typically struggle in these weakly forced environments but we continue to think the focus for convection this evening will be in northeast MA including Greater Boston area and possibly into the Worcester Hills. Main concerns with any storms will be strong winds, hail and heavy downpours. Although can't rule out an isolated storm over southeast MA and RI. Otherwise a mild night but more comfortable across western CT/MA in the post frontal airmass. Still humid over RI and eastern MA with low clouds and fog for Cape Cod and Islands. Surface low develops on the boundary and tracks toward the south coast. This will shift winds to the north with cooler/less humid air bleeding south late. && .SHORT TERM /6 AM MONDAY MORNING THROUGH MONDAY NIGHT/... Monday... Surface wave near Cape Cod early exits out to sea with weak high pressure building into the maritimes. This yields a light N-NE flow into the region, providing cooler temps for eastern MA with highs only in the 70s for the immediate coastline including Boston. This northeast flow is very shallow with 925 mb temps warming to +22C over western CT. This will support highs in the 80s across RI into central MA and topping out around 90 in the CT River Valley including Hartford. Not quite as humid as today with dew pts in the low to mid 60s except upper 50s in western MA. Dry weather for most of the region, the only exception is over western CT/MA where an isolated shower/T-storm possible given closer to deeper moisture/instability and low level convergence from warm front across eastern NY. Monday night... Mainly dry and less humid as 1023 mb maritime high builds southward into Gulf of ME and Cape Cod. && .LONG TERM /TUESDAY THROUGH SUNDAY/... Highlights * Heat and humidity returns for the middle and second half of the week - could reach 'Heat Advisory' status. * Tropical moisture to influence Southern New England late week into next weekend. .Tuesday... A quasi-stationary front will slowly drift from south to north across southern New England. This will give us the chance for thunderstorms during the afternoon hours. CAPE values, especially across western MA/CT, are forecasted to be between 500 and 1200 J/kg. Additionally, it doesn't appear to be a washout of a day, but an isolated heavy downpour or two are possible as PWAT values are between 1.50" and 2.00". .Wednesday though Thursday... We begin to crank up the heat for the mid-week. Temperatures at 850mb reach +15C to +17C. Mixing to those heights, temperatures at the surface should reach well into the upper 80s to low 90s across MA/RI/CT. Dewpoints will also become uncomfortable - reaching the low 70s. This will give us a Heat Index (apparent temperature) in the middle and upper 90s, which may require a 'Heat Advisory'. Similar to last week, diurnal heating and sufficient SBCAPE between 1000 and 1500 J/kg will allow for pop-up thunderstorms. .Friday through next weekend... As of 2 PM Saturday the National Hurricane Center gave an area of storms off the coast of Louisiana a 40 percent chance of tropical formation over the next five days. So far, the guidance suggests it will move across northern Florida and up the east coast. The Euro brings this area of low pressure up towards southern New England earlier Saturday, while the GFS is more progressive, having the arrival on Friday. What models do agree on is that there will be anomalously high PWAT values - around 2.00" to 2.50". That is between 2 to 3 standard deviations above average. With the possibility of heavy rain for an extended period of time, the threat for flooding will be monitored. Besides the threat for heavy rainfall - swells will increase off shore for Friday into much of next weekend. Confidence remains moderate for this period of the forecast. && .AVIATION /00Z MONDAY THROUGH FRIDAY/... Forecaster Confidence Levels... Low - less than 30 percent. Moderate - 30 to 60 percent. High - greater than 60 percent. 2355Z update... Isolated TSRA thru 04Z over northeast MA. Hail and wind gusts to 50 kt possible in these storms. Threat diminishes after 04Z. Elsewhere, VFR except IFR in low clouds/fog over Cape Cod and the Islands. IFR spreading NW into interior southeast MA but probably remaining just east of KPVD. Light wind. Monday... VFR with light NE winds. Low risk of isolated an isolated -TSRA over CT into western MA. Monday night... VFR but trending toward MVFR/IFR in western CT/MA with low risk of isolated SHRA/TSRA. Light SE winds. KBOS Terminal...Moderate confidence in TAF. Greatest risk for TSRA 22z-01z this evening. Strong winds, large hail and brief heavy rain. KBDL Terminal...High confidence in TAF. Mainly VFR and dry weather. Low risk of isolated SHRA/TSRA Monday afternoon and night. Outlook /Tuesday through Friday/... Tuesday: Mainly MVFR, with areas VFR possible. Breezy. Chance SHRA, chance TSRA. Tuesday Night: Mainly IFR, with local MVFR possible. Breezy. Chance SHRA, chance TSRA, patchy BR. Wednesday: MVFR/IFR conditions possible. Breezy. Chance SHRA, chance TSRA. Wednesday Night: Mainly VFR, with local IFR possible. Breezy. Slight chance SHRA, slight chance TSRA, patchy BR. Thursday: Mainly VFR, with areas MVFR possible. Breezy. Chance SHRA, chance TSRA. Thursday Night: Mainly VFR, with areas MVFR possible. Chance SHRA. Friday: Mainly MVFR, with local VFR possible. Breezy. Chance SHRA, chance TSRA. && .MARINE... 755 PM update... Tonight... Weak low pressure forms on a front over southern New England. Light S-SE winds ahead of the front along with low clouds and patchy fog. Chance of a T-storm over northeast MA waters. Monday...weak low exits into Georges Bank with light N-NE winds over MA/RI waters. Dry weather and any vsby restrictions in the morning improve in the afternoon. Monday night...1023 mb high over the Maritimes provides dry/tranquil weather. Outlook /Tuesday through Friday/... Tuesday: Winds less than 25 kt. Chance of rain showers, chance of thunderstorms, patchy fog. Areas of visibility 1 to 3 nm. Tuesday Night: Winds less than 25 kt. Seas locally approaching 5 ft. Chance of rain showers, patchy fog. Visibility 1 to 3 nm. Wednesday: Winds less than 25 kt. Seas locally approaching 5 ft. Chance of thunderstorms, slight chance of rain showers, patchy fog. Visibility 1 to 3 nm. Wednesday Night: Winds less than 25 kt. Local visibility 1 to 3 nm. Thursday: Winds less than 25 kt. Seas locally approaching 5 ft. Thursday Night: Winds less than 25 kt. Areas of seas approaching 5 ft. Chance of rain showers. Friday: Winds less than 25 kt. Areas of rough seas. Chance of rain showers, chance of thunderstorms. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...None. MA...None. RI...None. MARINE...None. && SYNOPSIS...Nocera/Gaucher/GAF NEAR TERM...Nocera/GAF SHORT TERM...Nocera LONG TERM...Gaucher/GAF AVIATION...Nocera/Gaucher/GAF MARINE...Nocera/Gaucher/GAF
Hazardous weather outlook, Jul 5, 4:23 PM EDT, 6 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Boston/Norton MA 423 PM EDT Sun Jul 5 2020 CTZ002-MAZ002-003-008>011-022>024-RIZ008-062030- Hartford CT-Western Franklin MA-Eastern Franklin MA- Western Hampshire MA-Western Hampden MA-Eastern Hampshire MA- Eastern Hampden MA-Barnstable MA-Dukes MA-Nantucket MA- Block Island RI- 423 PM EDT Sun Jul 5 2020 This Hazardous Weather Outlook is for northern Connecticut, southeastern Massachusetts, western Massachusetts and southern Rhode Island. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ230>237-250-251-254>256-062030- Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound- Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound- Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary-Massachusetts Bay and Ipswich Bay- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 423 PM EDT Sun Jul 5 2020 This Hazardous Weather Outlook is for Massachusetts and Rhode Island coastal waters. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CTZ003-004-MAZ004>007-012>021-026-RIZ001>007-062030- Tolland CT-Windham CT-Northern Worcester MA-Central Middlesex MA- Western Essex MA-Eastern Essex MA-Southern Worcester MA- Western Norfolk MA-Southeast Middlesex MA-Suffolk MA- Eastern Norfolk MA-Northern Bristol MA-Western Plymouth MA- Eastern Plymouth MA-Southern Bristol MA-Southern Plymouth MA- Northern Middlesex MA-Northwest Providence RI- Southeast Providence RI-Western Kent RI-Eastern Kent RI-Bristol RI- Washington RI-Newport RI- 423 PM EDT Sun Jul 5 2020 This Hazardous Weather Outlook is for northern Connecticut, central Massachusetts, eastern Massachusetts, northeastern Massachusetts, southeastern Massachusetts, northern Rhode Island and southern Rhode Island. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For more information on upcoming hazardous weather, please see the Area Forecast Discussion on our webpage for the latest forecast thinking. There is also our Enhanced Hazardous Weather Outlook at www.weather.gov/box/ehwo For the latest updates...please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/us.nationalweatherservice.boston.gov You can follow us on Twitter at @NWSBoston
In the hours before
Special weather statement, Jul 5, 8:13 PM EDT, 2 hours 31 minutes before
Special Weather Statement National Weather Service Boston/Norton MA 813 PM EDT Sun Jul 5 2020 MAZ004-005-026-060115- Northwest Middlesex County MA-Central Middlesex County MA- Northern Worcester MA- 813 PM EDT Sun Jul 5 2020 ...STRONG THUNDERSTORM MOVING INTO NORTHWEST MIDDLESEX COUNTY MASSACHUSETTS... At 812 PM EDT, Doppler radar was tracking a strong thunderstorm over Temple, New Hampshire or 8 miles east of Jaffrey, moving southeast at 25 mph. Penny size hail and winds in excess of 40 mph will accompany this storm. Locations impacted include... Westford, Pepperell, Tyngsborough, Groton, Lunenburg, Townsend, Lancaster, Ayer, Shirley, Harvard, Dunstable and Ashby. PRECAUTIONARY/PREPAREDNESS ACTIONS... Get indoors when this storm approaches. Winds may be strong enough to produce minor damage, such as a few downed branches. && LAT...LON 4270 7154 4263 7144 4250 7165 4271 7186 TIME...MOT...LOC 0012Z 317DEG 22KT 4283 7189 Field
Special weather statement, Jul 5, 9:04 PM EDT, 1 hour 40 minutes before
Special Weather Statement National Weather Service Boston/Norton MA 904 PM EDT Sun Jul 5 2020 MAZ004-005-026-060145- Northwest Middlesex County MA-Central Middlesex County MA- Northern Worcester MA- 904 PM EDT Sun Jul 5 2020 ...STRONG THUNDERSTORMS DEVELOPING... At 904 PM EDT, Doppler radar was tracking a strong thunderstorm near Ashburnham, or 9 miles northwest of Fitchburg, moving southeast at 25 mph. Pea size hail and winds in excess of 30 mph will accompany this storm, along with cloud to ground lightning and brief heavy downpours. Locations impacted include... Leominster, Fitchburg, Gardner, Hudson, Holden, Clinton, Winchendon, Lunenburg, Townsend, Lancaster, Rutland, Sterling, West Boylston, Westminster, Shirley, Harvard, Ashburnham, Bolton, Paxton and Hubbardston. PRECAUTIONARY/PREPAREDNESS ACTIONS... Get indoors when this storm approaches. Winds may be strong enough to produce minor damage, such as a few downed branches. These storms may intensify and become capable of producing damage. Stay tuned for updated statements and possible warnings. && LAT...LON 4271 7179 4241 7156 4230 7190 4272 7208 TIME...MOT...LOC 0104Z 335DEG 22KT 4270 7194 Loconto
Local storm report, Jul 5, 9:49 PM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BOSTON/NORTON MA
949 PM EDT SUN JUL 05 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM TSTM WND DMG NEWTON 42.33N 71.21W
07/05/2020 MIDDLESEX MA AMATEUR RADIO
TREE DOWN AT THE HANCOCK AND CENTRAL STREET
INTERSECTION
0924 PM TSTM WND DMG HARVARD 42.50N 71.58W
07/05/2020 WORCESTER MA AMATEUR RADIO
TREE DOWN BLOCKING AYER ROAD AT MYRICK LANE
&&
EVENT NUMBER BOX2001663 BOX2001662
wsLocal storm report, Jul 5, 10:04 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BOSTON/NORTON MA
1004 PM EDT SUN JUL 05 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM TSTM WND DMG NEWTON 42.33N 71.21W
07/05/2020 MIDDLESEX MA AMATEUR RADIO
TREE DOWN AT THE HANCOCK AND CENTRAL STREET
INTERSECTION
0924 PM TSTM WND DMG HARVARD 42.50N 71.58W
07/05/2020 WORCESTER MA AMATEUR RADIO
TREE DOWN BLOCKING AYER ROAD AT MYRICK LANE
0940 PM TSTM WND DMG ACTON 42.48N 71.47W
07/05/2020 MIDDLESEX MA AMATEUR RADIO
TREE DOWN ON HOUSE ON ETHAN ALLEN DRIVE
0945 PM TSTM WND DMG BOXBOROUGH 42.50N 71.50W
07/05/2020 MIDDLESEX MA AMATEUR RADIO
TREE DOWN ACROSS ROAD ON SARAS WAY
0949 PM TSTM WND DMG BOXBOROUGH 42.50N 71.50W
07/05/2020 MIDDLESEX MA AMATEUR RADIO
LARGE TREE AND POWER LINES DOWN ON PINE HILL ROAD
0949 PM TSTM WND DMG BOXBOROUGH 42.50N 71.50W
07/05/2020 MIDDLESEX MA AMATEUR RADIO
LARGE TREE DOWN ON MASS AVE BY STOW ROAD
0949 PM TSTM WND DMG BOXBOROUGH 42.50N 71.50W
07/05/2020 MIDDLESEX MA AMATEUR RADIO
TREE DOWN ACROSS ROAD AT MASS AVE NEAR FIRE STATION
&&
EVENT NUMBER BOX2001663 BOX2001662 BOX2001668 BOX2001667 BOX2001664
BOX2001665 BOX2001666
wsSpecial weather statement, Jul 5, 10:20 PM EDT, 24 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
1020 PM EDT Sun Jul 5 2020
MAZ006-007-060300-
Eastern Essex MA-Western Essex MA-
1020 PM EDT Sun Jul 5 2020
...STRONG THUNDERSTORM OVER NORTHERN ESSEX COUNTY...
At 1020 PM EDT, Doppler radar was tracking a strong thunderstorm over
Amesbury, or near Hampton, moving southeast at 15 mph.
Penny size hail and winds in excess of 40 mph will accompany this
storm.
Locations impacted include...
Haverhill, Gloucester, Newburyport, Amesbury, Ipswich, Salisbury,
Newbury, Merrimac, Rowley, West Newbury and Essex.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Get indoors when this storm approaches. Winds may be strong enough to
produce minor damage, such as a few downed branches.
Frequent lightning was occurring. Lightning can strike far away from
the storm. Go inside a building or vehicle. Wait at least 30 minutes
until after the storm has passed to resume outdoor activities.
These storms may intensify and become capable of producing damage.
Stay tuned for updated statements and possible warnings.
&&
LAT...LON 4286 7085 4287 7082 4283 7081 4281 7087
4280 7083 4282 7082 4270 7077 4267 7066
4264 7069 4270 7083 4271 7081 4270 7079
4277 7082 4272 7082 4271 7084 4280 7106
4287 7101 4289 7093
TIME...MOT...LOC 0220Z 299DEG 12KT 4285 7091
LocontoLocal storm report, Jul 5, 10:29 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BOSTON/NORTON MA
1029 PM EDT SUN JUL 05 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM TSTM WND DMG NEWTON 42.33N 71.21W
07/05/2020 MIDDLESEX MA AMATEUR RADIO
TREE DOWN AT THE HANCOCK AND CENTRAL STREET
INTERSECTION
0924 PM TSTM WND DMG HARVARD 42.50N 71.58W
07/05/2020 WORCESTER MA AMATEUR RADIO
TREE DOWN BLOCKING AYER ROAD AT MYRICK LANE
0940 PM TSTM WND DMG ACTON 42.48N 71.47W
07/05/2020 MIDDLESEX MA AMATEUR RADIO
TREE DOWN ON HOUSE ON ETHAN ALLEN DRIVE
0945 PM TSTM WND DMG BOXBOROUGH 42.50N 71.50W
07/05/2020 MIDDLESEX MA AMATEUR RADIO
TREE DOWN ACROSS ROAD ON SARAS WAY
0949 PM TSTM WND DMG BOXBOROUGH 42.50N 71.50W
07/05/2020 MIDDLESEX MA AMATEUR RADIO
LARGE TREE AND POWER LINES DOWN ON PINE HILL ROAD
0949 PM TSTM WND DMG BOXBOROUGH 42.50N 71.50W
07/05/2020 MIDDLESEX MA AMATEUR RADIO
LARGE TREE DOWN ON MASS AVE BY STOW ROAD
0949 PM TSTM WND DMG BOXBOROUGH 42.50N 71.50W
07/05/2020 MIDDLESEX MA AMATEUR RADIO
TREE DOWN ACROSS ROAD AT MASS AVE NEAR FIRE STATION
1012 PM TSTM WND DMG WAYLAND 42.37N 71.37W
07/05/2020 MIDDLESEX MA AMATEUR RADIO
MULTIPLE TREES AND WIRES DOWN ON RICE ROAD AT MAINSTONE
ROAD
1013 PM TSTM WND DMG STOW 42.43N 71.50W
07/05/2020 MIDDLESEX MA AMATEUR RADIO
TREE DOWN ON HOUSE ON GOLDEN DRIVE. TREE DOWN ON
RANDALL AND HUDSON ROAD.
&&
EVENT NUMBER BOX2001663 BOX2001662 BOX2001668 BOX2001667 BOX2001664
BOX2001665 BOX2001666 BOX2001669 BOX2001670
wsThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 8:13 PM EDT | Special Weather Statement | BOX | Middlesex | 62 min |
| Jul 5, 8:37 PM EDT | Severe Thunderstorm Warning | BOX | Middlesex, Worcester | 53 min |
| Jul 5, 9:04 PM EDT | Special Weather Statement | BOX | Worcester | 41 min |
| Jul 5, 9:31 PM EDT | Severe Thunderstorm Warning | BOX | Middlesex, Norfolk, Suffolk, Worcester | 59 min |
| Jul 5, 10:20 PM EDT | Special Weather Statement | BOX | Essex | 40 min |
| Jul 5, 10:25 PM EDT | Severe Thunderstorm Warning | BOX | Bristol, Middlesex, Norfolk, Plymouth, Suffolk, Worcester | 65 min |
| Jul 5, 10:33 PM EDT | Special Marine Warning | BOX | 27 min | |
| Jul 5, 10:56 PM EDT | Special Marine Warning | BOX | 34 min | |
| Jul 5, 11:00 PM EDT | Severe Thunderstorm Warning | BOX | Bristol, Norfolk, Plymouth, Suffolk | 60 min |
| Jul 5, 11:24 PM EDT | Special Marine Warning | BOX | 51 min | |
| Jul 5, 11:38 PM EDT | Special Weather Statement | BOX | Bristol | 52 min |
| Jul 5, 11:55 PM EDT | Special Weather Statement | BOX | Barnstable | 50 min |
| Jul 6, 12:08 AM EDT | Special Marine Warning | BOX | 52 min | |
| Jul 6, 12:16 AM EDT | Special Weather Statement | BOX | Barnstable | 44 min |
| Jul 6, 7:09 PM EDT | Severe Thunderstorm Warning | BOX | Hampden | 66 min |
| Jul 6, 7:36 PM EDT | Special Weather Statement | BOX | Hampden | 24 min |
| Jul 6, 7:45 PM EDT | Special Weather Statement | BOX | Hampden | 30 min |
| Jul 6, 7:57 PM EDT | Severe Thunderstorm Warning | BOX | Franklin, Hampden, Hampshire | 63 min |
Nearby
Severe Thunderstorm Warnings in Massachusetts, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.